POZ Community Forums

Main Forums => Living With HIV => Topic started by: CraigJ on August 03, 2019, 03:00:01 am

Title: Dilemma on Triumeq
Post by: CraigJ on August 03, 2019, 03:00:01 am
Recently around April this year I started to experience leg pains and as a result I am forced to curtail most exercise and am finding my weight increase a bit...ok a lot!!
I also find myself not sleeping longer than on average 5 hours a night sometimes less than 3 hrs.
I just had my latest results and here is the dilemma.
Excellent results v issues.
Doc has given option to change meds to see if it helps with my other issues but I am struggling to justify this given my reaction to triumeq in a good way.
Simple i suppose. Choose good numbers and health over some slight issues.

Craig.
Title: Re: Dilemma on Triumeq
Post by: Jim Allen on August 03, 2019, 03:20:35 am
Hiya,

Sorry to hear about the leg pain, did your doctor not look into this further?

Regarding the sleep, that sucks. If you think the Triumeq is keeping you awake and, it's not manageable then switch. See it could be the dolutegravir in this combo, and it's a great drug if you ask me but it's not everyone's cup of tea. You could try if not already taking the meds in the AM to try and reduce the sleep disturbance but otherwise I would switch as 3 hours of sleep per night is simply not sustainable.

Plenty of other combo's that work equally well and if you can't manage side effects there is no point in staying put and suffering.   

Best, Jim

https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect




Title: Re: Dilemma on Triumeq
Post by: kentfrat1783 on August 03, 2019, 08:20:04 am
Hi Craig,

I am having similar issues with weight gain since I've started Triumeq.  I'm not having the leg paid but even exercise and a better diet don't seem to help.

I will be working with my doctors at the next visit to see about switching.  It is keeping my VL suppressed but nothing for my CD4 count.  I just know when I switched my # went down but only somewhat rebounded. 

Let's hope they can figure something out for you.  Your doctors should be open to changing your Rx if there is an option. 

Hope you enjoy your weekend.
Kenneth
Title: Re: Dilemma on Triumeq
Post by: CraigJ on August 03, 2019, 11:06:45 am
Thanks Jim/Kenneth
I am going to try some other exercise which shouldn't stress leg muscles and see if I can drop my weight down a little. The muscle pains could just be my legs complaining about trying to carry my overgrown belly about.
I am already taking meds in AM so not much I can do about that. Going to continue until next appointment and see if anything alters.
The weight I can fix with more effort and less cake and beer.
Time will tell I think.

Thanks Craig
 
Title: Re: Dilemma on Triumeq
Post by: leatherman on August 03, 2019, 12:02:56 pm
It is keeping my VL suppressed but nothing for my CD4 count.
there are no medications (ARVs or otherwise) that do anything for the cd4 count. All PLWH can do is keep HIV suppressed so that their immune system rebounds to whatever immune system level they have based on the genetics passed by their parents.
Title: Re: Dilemma on Triumeq
Post by: J.R.E. on August 03, 2019, 05:38:46 pm
Hi,..

Insomnia, can be a side effect of Triumec, along with some muscle or joint pain, so perhaps a change can be better for you. How long have you been on Triumeq ?

I was Triumeq for about 15 months or so, I didn't have any of the issues you claim, but that's not to say it can't happen in your case.  I never had insomnia. I did have a weight gain issue on Triumeq, for the 14 months I was on it, which I blame on the medication.

I switched to Biktarvy in July, but this was not due to any side effects or issues with Triumeq, it was my personal choice of mine.

I will say that Triumeq, gave me the best lab results, that I ever had. Won't know how the results have been so far with Biktarvy, but will find that out at the end of the month.

Did you ever have any sleep issues in the past ?

Take care---Ray
Title: Re: Dilemma on Triumeq
Post by: Jim Allen on August 03, 2019, 06:38:40 pm
The weight I can fix with more effort and less cake and beer.

Just saw this now. Yup, Cake I know that problem.

Life changes, so must the diet unless we want to expand sideways ;D. Posted my own pregnancy pictures last week. https://forums.poz.com/index.php?topic=72738.0

For me it's a combo of office cakes & yummy snacks, not adjusting to a bit of ageing and, body changes/needs.